MAUDE Adverse Event Report: LUMENIS LTD SLIMLINE SIS EZ; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD SLIMLINE SIS EZ; POWERED LASER SURGICAL INSTRUMENT
Model Number 0644-019-01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 03/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a left distal ureterolithiasis procedure for kidney stone, when the fiber was removed from the patient, the fiber burst and broke, superficially burning the instrument technician finger.This fiber had 3 uses, a new fiber with zero uses was used to complete the procedure.There was no patient complication.
 
Event or Problem Description
It was reported that during a left distal ureterolithiasis procedure for kidney stone, when the fiber was removed from the patient, the fiber burst and broke, superficially burning the instrument technicians finger.This fiber had 3 uses, a new fiber with zero uses was used to complete the procedure.There was no patient complication.
 
Additional Manufacturer Narrative
Upon receipt of this fiber at our quality assurance laboratory, this device was thoroughly analyzed.Visual analysis of the returned product found that the fiber was received in two pieces and the microscopic inspection of the fiber tip indicated it was degraded with burn marks on fiber jacket.Therefore, the complaint against fiber break was confirmed, the returned fiber had a body break.It is likely that procedural conditions of the device during set-up or use contributed to the fiber body break.A fiber could be damaged or kinked during setup and fully break once laser energy is applied.A device history record (dhr) review indicates the device met all manufacturing specifications, and therefore the failure was unlikely related to manufacturing.The labeling review found that the product ifu states, inspect the fiber for kinks, punctures, fractures, or other damage.If the fiber appears damaged, do not use the fiber; return it to the supplier for replacement and a damaged fiber may cause accidental laser exposure or injury to the treatment room personnel or patient, and/or fire in the treatment room.Based on the information available and analysis result the investigation conclusion code assigned is cause traced to component failure which indicates: expected or random component failure without any design or manufacturing issue.
 
Event or Problem Description
It was reported that during a left distal ureterolithiasis procedure for kidney stone, when the fiber was removed from the patient, the fiber burst and broke, superficially burning the instrument technician's finger.This fiber had 3 uses, a new fiber with zero uses was used to complete the procedure.There was no patient complication.

Brand Name
SLIMLINE SIS EZ
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
MOLEX LLC
18019 n 25th ave
phoenix AZ 85023
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21843694
Report Number2124215-2025-21840
Device Sequence Number7963342
Product Code GEX
UDI-Device Identifier07290109145587
UDI-Public(01)07290109145587(17)281026(10)15031123
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0644-019-01
Device Catalogue Number0644-019-01
Device Lot Number0015031123
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2025
Supplement Date Received by Manufacturer05/19/2025
07/31/2025
Initial Report FDA Received Date04/15/2025
Supplement Report FDA Received Date06/10/2025
08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexUnknown